Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 27, 2009, 10:25 PM CDT for 6 counties in Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2009, 10:25 PM CDT (03:25 UTC)
- Expired
- Aug 27, 2009, 11:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:25 PM CDT | TSTM WND DMG | 1 Ese Palmeto, TX | THERE WAS A TREE DOWN OVER THE ROAD LEADING INTO THE PALMETTO STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 280325
SVREWX
TXC055-123-149-177-187-285-280415-
/O.NEW.KEWX.SV.W.0141.090828T0325Z-090828T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT THU AUG 27 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL COUNTY...
NORTH CENTRAL DEWITT COUNTY...
SOUTHWESTERN FAYETTE COUNTY...
GONZALES COUNTY...
EXTREME EAST CENTRAL GUADALUPE COUNTY...
EXTREME NORTHWESTERN LAVACA COUNTY...
* UNTIL 1115 PM CDT.
* AT 1023 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF LULING TO PALMETO TO 13 MILES
SOUTHWEST OF PALMETO...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF LULING TO 9 MILES WEST OF GONZALES TO 14 MILES
SOUTHEAST OF SEGUIN...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE WAELDER...HOCHHEIM AND
CHEAPSIDE.
LAT...LON 2924 9733 2942 9778 2985 9758 2980 9734
2979 9733 2980 9731 2976 9711
TIME...MOT...LOC 0325Z 281DEG 16KT 2974 9749 2951 9759
2947 9775
$$2 follow-up statements
000
WWUS54 KEWX 280350
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CDT THU AUG 27 2009
TXC123-149-177-285-280415-
/O.CON.KEWX.SV.W.0141.000000T0000Z-090828T0415Z/
FAYETTE TX-GONZALES TX-LAVACA TX-DEWITT TX-
1050 PM CDT THU AUG 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTH CENTRAL DEWITT...EXTREME NORTHWESTERN LAVACA...GONZALES AND
SOUTHWESTERN FAYETTE COUNTIES...
AT 1047 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM THOMPSONVILLE TO GONZALES TO MONTHALIA...OR
ALONG A LINE EXTENDING FROM 13 MILES NORTH OF GONZALES TO GONZALES TO
12 MILES WEST OF GONZALES...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE COST...WAELDER...
WRIGHTSBORO...LITTLE NEW YORK...COLONY...DILWORTH...NICKLE...
NEWTONVILLE...GLAZE CITY...HAMON...HOCHHEIM AND CHEAPSIDE.
LAT...LON 2924 9733 2942 9778 2956 9771 2965 9764
2964 9762 2980 9731 2976 9711
TIME...MOT...LOC 0351Z 281DEG 16KT 2969 9738 2948 9743
2945 9762
$$000
WWUS54 KEWX 280407
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT THU AUG 27 2009
TXC149-280417-
/O.CAN.KEWX.SV.W.0141.000000T0000Z-090828T0415Z/
FAYETTE TX-
1107 PM CDT THU AUG 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY IS
CANCELLED...
LAT...LON 2949 9768 2958 9762 2961 9754 2976 9732
2965 9716 2924 9733 2942 9778
TIME...MOT...LOC 0407Z 284DEG 17KT 2950 9743
$$
TXC123-177-285-280415-
/O.CON.KEWX.SV.W.0141.000000T0000Z-090828T0415Z/
GONZALES TX-LAVACA TX-DEWITT TX-
1107 PM CDT THU AUG 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTH CENTRAL DEWITT...EXTREME NORTHWESTERN LAVACA AND GONZALES
COUNTIES...
AT 1105 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GONZALES...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE DILWORTH...NICKLE...LITTLE
NEW YORK...NEWTONVILLE...GLAZE CITY...HAMON...WAELDER...HOCHHEIM AND
CHEAPSIDE.
LAT...LON 2949 9768 2958 9762 2961 9754 2976 9732
2965 9716 2924 9733 2942 9778
TIME...MOT...LOC 0407Z 300DEG 17KT 2950 9743
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:14 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 27, 9:14 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 914 PM CDT THU AUG 27 2009 .UPDATE... THIS EVENING SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE CWFA...MAINLY NORTH OF HIGHWAY 90 ATTM. THE AREA OF SHOWERS AND THUNDERSTORMS AND ATTENDANT OUTFLOW BOUNDARIES CONTINUE TO MOVE SOUTHWARD AT 15 TO 20 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO FORMING NORTH OF LLANO AND BURNET AS ANOTHER SOUTHWARD MOVING OUTFLOW BOUNDARY PROPAGATES FROM A COMPLEX OF THUNDERSTORMS NEAR BROWNWOOD. 00Z SOUNDINGS AT DRT AND CRP HAVE PWS GREATER THAN 1 INCH AND THE ATMOSPHERE ACROSS OUR CWFA REMAINS BUOYANT. THUS WE EXPECT CONVECTION TO PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY. HAVE MADE MINOR ADJUSTMENTS TO THE GRIDS FOR TONIGHT. && .PREV DISCUSSION... /ISSUED 650 PM CDT THU AUG 27 2009/ AVIATION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING WILL DIMINISH AFTER DARK. SHOWERS AND STORMS LOCALLY LOWERING CONDITIONS..OTHERWISE GENERALLY VFR. VCNTY AUS TAF WINDS BECOMING LIGHT AND VARIABLE LATER THIS EVENING THEN LIGHT WEST BY LATE MORNING FRIDAY AND LIGHT NORTHERLY FRIDAY AFTERNOON. VCNTY SAT TAF WINDS SOUTH TO SOUTHEAST WINDS 5 TO 10 KTS BECOMING LIGHT AND VARIABLE OVERNIGHT..THEN LIGHT WEST TO NORTHWEST AFTER DAWN AND LIGHT NORTH FRIDAY AFTERNOON. VCNTY DRT WINDS LIGHT SOUTHEAST TONIGHT BECOMING LIGHT NORTHEAST TO NORTH LATE FRIDAY MORNING. PREV DISCUSSION... /ISSUED 328 PM CDT THU AUG 27 2009/ DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY IN ADVANCE OF THE WEAK COLD FRONT. ADDITIONALLY...EXPECTING TO SEE DIURNAL HEATING-DRIVEN ACTIVITY DEVELOP LATER THIS AFTERNOON MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. DESPITE HIGH CONFIDENCE OF DEVELOPMENT...AREAL COVERAGE WILL BE LIMITED. THUS...HAVE KEPT CONSERVATIVE POPS OF 20 TO 30 PERCENT FOR MUCH OF THE CWA. WILL LIKELY SEE ANOTHER ROUND OF PULSE STRONG TO BORDERLINE SEVERE STORMS THROUGH THIS EVENING WITH DAMAGING WINDS AND SMALL HAIL POSSIBLE. THE WEAK FRONT WILL PRIMARILY BRING A NORTHERLY WIND SHIFT TO SOUTH CENTRAL TEXAS ON FRIDAY. AFTERNOON TEMPERATURES WILL STILL CLIMB TO THE UPPER 90S TO NEAR 100 FRIDAY AND SATURDAY. HOWEVER...THE FRONTAL BOUNDARY WILL STALL ALONG THE TEXAS COAST WHICH WILL KEEP SLIGHT CHANCES FOR RAIN IN THE FORECAST THROUGH SATURDAY PRIMARILY ACROSS OUR SOUTHERN TIER OF COUNTIES. THE AFTERNOON SEA-BREEZE WILL LIKELY ENHANCE THE CHANCES FOR RAIN BUT OVERALL STILL EXPECTING ONLY ISOLATED TO SCATTERED ACTIVITY AT BEST. MID AND LONG-RANGE MODELS HAVE PRETTY MUCH GIVEN UP HOPE ON A GOOD TAP OF TROPICAL MOISTURE FOR NEXT WEEK. THEREFORE WILL CONTINUE THE TREND OF GENERALLY DRY CONDITIONS WITH AFTERNOON SEA- BREEZE SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL PLAINS. GFS(X) LOW TEMPERATURES ARE REASONABLE THROUGH THE FORECAST PERIOD BUT MAX TEMPS NEXT WEEK CONTINUE TO BE AS MUCH AS 5 DEGREES TOO COOL. NEVERTHELESS...AFTERNOON TEMPERATURES DURING THE WORKWEEK WILL BE MUCH CLOSER TO EARLY SEPTEMBER NORMALS OF LOWER TO MID 90S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 99 72 100 70 / 40 20 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 71 98 67 100 68 / 40 20 10 10 10 NEW BRAUNFELS MUNI AIRPORT 71 98 68 100 67 / 40 10 10 10 10 BURNET MUNI AIRPORT 72 96 69 97 68 / 30 20 10 10 10 DEL RIO INTL AIRPORT 73 101 72 101 71 / 30 10 - 10 - GEORGETOWN MUNI AIRPORT 73 95 70 98 68 / 30 20 10 10 10 HONDO MUNI AIRPORT 70 98 69 97 69 / 20 10 10 10 10 SAN MARCOS MUNI AIRPORT 72 97 69 98 68 / 40 20 10 10 10 LA GRANGE - FAYETTE REGIONAL 73 96 71 96 70 / 40 30 20 20 10 SAN ANTONIO INTL AIRPORT 75 99 72 100 72 / 30 10 10 10 10 STINSON MUNI AIRPORT 74 99 71 99 71 / 20 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, Aug 27, 5:34 AM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT THU AUG 27 2009 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG WIND GUSTS OF 50 TO 60 MPH...FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY AFTERNOON AND EVENING THERE WILL BE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS OF 50 TO 60 MPH...FREQUENT LIGHTNING AND SMALL HAIL. FOR SUNDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 27, 4:51 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 451 PM CDT THU AUG 27 2009 TXZ172-173-192-272245- BURNET-TRAVIS-WILLIAMSON- 451 PM CDT THU AUG 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BURNET...TRAVIS AND WILLIAMSON COUNTIES... AT 450 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LEANDER...OR 8 MILES NORTHWEST OF CEDAR PARK...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN NORTHERN TRAVIS...SOUTHERN BURNET AND SOUTHWESTERN WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LEANDER... CEDAR PARK AND ANDERSON MILL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 27, 6:05 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT THU AUG 27 2009 TXZ191>193-208-280000- BASTROP-CALDWELL-HAYS-TRAVIS- 605 PM CDT THU AUG 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...CALDWELL...HAYS AND TRAVIS COUNTIES... AT 601 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR ONION CREEK...OR 5 MILES EAST OF TANGLEWOOD FOREST...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN CENTRAL CALDWELL...EASTERN HAYS...SOUTHERN TRAVIS AND SOUTHWESTERN BASTROP COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... ONION CREEK...BERGSTROM AND MUSTANG RIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS CAN RESULT IN DAMAGE TO TREES WEAKENED BY THE DROUGHT AND ALSO DAMAGE TO BUILDINGS WITH TIN ROOFING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:43 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.